Can kidney stones affect bowel movements?
I have a lot of blood in my urine along with irregular bowel movements and a burning sensation in the stomach, can these all be related to kidney stones?
It sounds like you are experiencing a number of very unpleasant symptoms! Kidney stones can definitely cause significant abdominal pain and discomfort as well as blood in the urine. Pain or pain medications can also contribute to irregular bowel movements and constipation. However, some of the other symptoms you describe could also reflect other medical problems. Given these symptoms and the changes in your health, the best thing for you to do is see your primary care physician as soon as possible for a more thorough evaluation and physical exam. Your doctor will want to know when your symptoms started and will likely ask you some additional questions to help determine whether there is one underlying problem (like a kidney stone) that is causing all of your symptoms or whether there may be more than one thing going on. In addition to a physical exam, some simple laboratory tests such as basic blood work and an analysis of a urine specimen can help identify whether you have signs of symptoms of an infection in the urinary system or evidence of a problem within the kidneys themselves. Finally, your personal medical history and family history may also be quite relevant. Hopefully you will be feeling better soon, but new symptoms like this should always be taken seriously and evaluated by your physician right away. Book an appointment today!
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.